a reply to: plutoxgirl
Starting from a clean slate (i.e. no history of taking other mind-altering drugs or medications), a small-dose anti-depressant could have some
benefits. Selective Serotonin Reuptake Inhibitors, that is the scientific name. Basically it is like a monkey wrench. They found some sort of
synthetic metal that binds to a specific region in the brain, I think the serotonin receptor site, and it essentially acts like a beaver dam and
over-produces serotonin. Since serotonin does regulate mood and is the primary neurotransmitter for coping and cognition etc, it is good to have a
sufficient amount of it flowing.
However, there are many, many unintended consequences of pursuing this method of boosting neurotransmitters. Too much serotonin causes agitation and
psychosis, mania and obsessive compulsive tendencies etc and so on. The whole spectrum of mental disorders - attention difficulties, learning
disabilities. And most importantly it can profoundly effect your sleeping cycles by altering the REM cycle and interferring with natural melatonin
synthesis by oversaturating the pineal gland with serotonin. There have been studies on a wide variety of people that had mental disorders, during
autopsy and study of the pineal gland, and it was shown that all of them had sometimes hundreds to thousands of times the regular amount of serotonin
in the gland. There have been many cases of REM sleep disorder where the person can undergo a REM dream/nightmare state while still awake, and act
things out while being completely unaware/blacked out. The Phil Hartman murder/suicide was one of those, as was the Andrea Yeates case of the mother
drowning her children. The Columbine kids were documented to have recently switched anti-depressants and experiencing homicidal side effects,
The worst examples of SSRI behavior change happen when first starting a drug, or more importantly, when coming off one after a lengthy period of time
having become habituated. Basically, if you have been on an antidepressant for more than a few years, it should take you at the very least two years
of extremely slow weening off, to the point where you are using a nail filer to shave off miniscule amounts of the pill, to successfully come off the
drugs. If you come off too fast you will simply tailspin out of control and into years and years and years
of biochemical imbalances, insomnia
and extreme depression and anxiety, inability to concentrate properly etc and so on.
In short, avoid SSRIs at all costs!
edit on 2015-04-10T22:41:23-05:002015Fri, 10 Apr 2015 22:41:23 -050023pm41Fri, 10 Apr 2015 22:41:23
-050000 by corsair00 because: Happy happy, joy joy, happy happy, joy joy